TITLE

Thalidomide Therapy and Deep Venous Thrombosis in Multiple Myeloma

AUTHOR(S)
Rajkumar, S. Vincent
PUB. DATE
December 2005
SOURCE
Mayo Clinic Proceedings;Dec2005, Vol. 80 Issue 12, p1549
SOURCE TYPE
Academic Journal
DOC. TYPE
Editorial
ABSTRACT
The article focuses on the significance of the arrival of thalidomide and bortezomib in the treatment of multiple myeloma. Thalidomide is widely used alone or in combination with other active drugs to treat disease. It has multiple proposed mechanisms of action, such as antiangiogenesis, tumor necrosis factor and immune modulation. However, with the increasing use of thalidomide as initial therapy for the disease, deep venous thrombosis and other thrombotic events also have emerged as major adverse events.
ACCESSION #
19168646

 

Related Articles

  • Myelosuppression Associated With Novel Therapies in Patients With Multiple Myeloma: Consensus Statement of the IMF Nurse Leadership Board. Miceli, Teresa; Colson, Kathleen; Gavino, Maria; Lilleby, Kathy // Clinical Journal of Oncology Nursing;Jun2008 Supplement, Vol. 12, p13 

    Novel therapies for multiple myeloma include the immunomodulatory drugs lenalidomide and thalidomide and the proteasome inhibitor bortezomib, which have increased response rates and survival times. However, the agents can cause myelosuppression, which, if not managed effectively, can be life...

  • Thalidomide.  // Reactions Weekly;3/14/2009, Issue 1243, p42 

    The article presents two case studies of women with multiple myeloma who developed hepatotoxicity while receiving thalidomide. The first patient started receiving 28-day cycles of thalidomide 50 mg/day and pulse dexamethasone with weekly thalidomide dosage increases of 50 mg/day to a maximum of...

  • Thalidomide.  // Reactions Weekly;3/15/2008, Issue 1193, p27 

    The article presents case reports of nine patients who developed arterial and venous thrombotic complications after receiving thalidomide for multiple myeloma. The patient characteristics are described including their sex, age, thrombosis onset and lesion type. All of them received oral...

  • Thalidomide.  // Reactions Weekly;4/11/2009, Issue 1247/1248, p33 

    The article describes the case of a 71-year-old man who developed pneumonitis following the administration of thalidomide for multiple myeloma. The patient became febrile 12 days after receiving thalidomide. Thalidomide and other antibacterial therapy were stopped and the patient's symptoms...

  • Thalidomide.  // Reactions Weekly;10/21/2006, Issue 1124, p18 

    The article reports on the case of a 45-year-old woman who developed reversible posterior lobe leukoencephalopathy while being treated with thalidomide for multiple myeloma. It references a study by R. Pandey, A. Patel, et al, published in the July 2006 issue of "Leukemia and Lymphoma."...

  • Thalidomide.  // Reactions Weekly;4/8/2006, Issue 1096, p25 

    Discusses the case of a man who used thalidomide to treat refractory multiple myeloma. Occurrence of multiple cerebral infarctions in the patient; Results of the diagnosis of the patient; Treatments received by the patient for the complication.

  • Adverse Effects of Thalidomide Administration, in Patients with Myeloma Multiplex? Krstevska, Svetlana Balkanov; Sotirova, Tatjana; Genadieva, Sonja Stavrik; Cevreska, Lidija; Stojanovik, Aleksandar; Balkanov, Trajan // Materia Socio Medica;Apr2014, Vol. 26 Issue 2, p134 

    Introduction: Myeloma multiplex is defined by the presence of monoclonal plasma cell population in the bone marrow>10%,M protein in the serum and/or urine ,and clinical evidence of end organ damage like hypercalcemia ,renal failure, anemia, or bone lesions. In the most hematologic malignancies...

  • Thalidomide.  // Reactions Weekly;8/2/2008, Issue 1213, p32 

    The article describes the case of a 65-year-old woman who developed a pruritic maculopapular skin eruption during treatment with oral thalidomide for multiple myeloma. Also discussed are the patient's health history and concomitant medications which included insulin, atenolol,...

  • Thalidomide.  // Reactions Weekly;7/21/2007, Issue 1161, p22 

    The article describes the case of two patients who developed toxic epidermal necrolysis (TEN) during treatment with thalidomide for multiple myeloma. Patient one was initiated on thalidomide with concomitant cyclophosphamide and dexamethasone, but was re-admitted eight months later with disease...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics